Doctor insights on:
Symptoms Of Ochronosis
Ochronosis: Ochronosis is a metabolic disorder that results in hyperpigmentation of the skin. This condition may also involve other areas of connective tissue including the cartilage and eye. The use of hydroquinone may lead to hyperpigmentation of the skin and is referred to as exogenous ochronosis. This is most often limited to areas in which the medication is applied. ...Read more
You need the: opinion of an experienced, knowledgable Dermatologist. My brief review suggests that many lasers have been used: CO2 laser, Q-switched ruby laser, and the most mentioned: Q-switched 755 nm alexandrite laser! Other treatments include cryotherapy, dermabrasion, trichloroacetic acid and tretinoin gel (Retin-A) have all been used. You need a Professional! Good wishes:) ...Read more
Ochrononsis: Ochronosis is the bluish black discoloration of tissues such as ear cartilage and ocular tissue, seen with alkaptonuria, a metabolic disorder. Additionally, ochronosis can occasionally occur from exposure to substances such as phenol, trinitrophenol, resorcinol, mercury, picric acid, benzene, hydroquinone, and antimalarials. Cannot find data on tazorene used for this. Check with a dermatologist. ...Read moreSee 2 more doctor answers
I use expigment cream with %4 hydroquinone under my eyes for freckles it is possible to cause exogenous ochronosis ?? Is hydroquinone safe to be use ?
Yes: It can cause this with prolonged use. I rec. no longer than 12 continuous weeks followed by 12 weeks off. ...Read more
Black male, 26, wiped 2 hard under eyes while washing his face, left dark skin under eye. Will light use of HydroQ. 4% & Tretinoin hurt? Ochronosis?
Don't use. See eye: Doctor instead! Using bleaching strong agents like that is the wrong approach unless you purposely want hypo pigmented areas on top of having dark lines. Have the opthalmologist refer you to the oculoplastics Dr., who can examine your eyelid and recommend care. It may just be post-inflammatory hypopigmentation. Retinoids are too irritating and dangerous to use so close to the eye!Seek prof. help! ...Read more